My husband had a heart attack a few years ago. He died and the doctor brought him back. He had 90%blockage to the main atery. They inserted a stent. He takes Niaspan and Crestor every day. Could his heart disease be ischemic?
Cardiac ischemia is the name for lack of blood flow and oxygen to the heart muscle.
It's the term given to heart problems caused by narrowed heart arteries. When arteries are narrowed, less blood and oxygen reaches the heart muscle. This is also called coronary artery disease and coronary heart disease. This can ultimately lead to heart attack.
Ischemia often causes chest pain or discomfort known as angina pectoris.
Coronary artery disease is atherosclerosis of the coronary arteries, producing blockages in the vessels which nourish the heart itself. Atherosclerosis occurs when the arteries become clogged and narrowed, restricting blood flow. Without adequate blood flow from the coronary arteries, the heart becomes starved of oxygen and vital nutrients it needs to work properly.
As stated your husband's underlying problem is due to occluded vessel(s), but if there are medical problems subsequent and asscoiated to the heart attack, there can be medical conditions such as an enlarged heart, poor contractility with reduced cardiac output, etc. that present symptoms such as shortness of breath, chest pains, muscle fatigue, etc.
The medication taken is to help control or prevent further ischemia due to occluded vessels.
Due to the stent, there should be adequate blood flow to the heart muscle and if no permanent heart damage has occurred, it should all return to normal again. It sounds as though his heart attack was severe, and he was lucky that Doctors managed to bring him back. Does he have any known permanent heart tissue damage?
Anti cholesterol medication is one measure, but isn't he on aspirin also? this is vital to lower the risk of another severe heart attack. You also don't mention beta blocker medication, perhaps this is a sign he has no long term damage?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.